IJPAM: Volume 81, No. 4 (2012)


R.K. Sahi$^1$, S.N. Jator$^2$, N.A. Khan$^3$
$^1$Department of Mathematics and Statistics
Austin Peay State University
Clarksville, TN 37044, USA
$^3$Department of Mathematics
The University of North Texas at Dallas
Dallas, TX 75044, USA

Abstract. In this paper, we show that a Simpson's type second derivative method (SSDM) can be adapted to cope with the integration of stiff systems in ordinary differential equations (ODEs). This is achieved by combining the SSDM with an additional method and implementing them as a block method. The block method is shown to be A-stable and of order 6. Numerical results produced by the block method show that the method is competitive with existing ones in the literature.

Received: September 1, 2012

AMS Subject Classification: 65L05, 65L06

Key Words and Phrases: Simpson's method, stiff system, block method, second derivative method

Download paper from here.

Source: International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2012
Volume: 81
Issue: 4